Alert archive / California / Red Flag Warnings in 2006

Red Flag Warning 4, NWS Los Angeles, CA

July 13, 2006

NWS Los Angeles, CA issued this red flag warning at Jul 13, 2006, 9:39 AM PDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2006, 9:39 AM PDT (16:39 UTC)
Expired
Jul 14, 2006, 6:00 PM PDT
In force
32 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KLOX 131639
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
939 AM PDT THU JUL 13 2006

CAZ254-132245-
/O.NEW.KLOX.FW.W.0004.060713T1639Z-060715T0100Z/
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
939 AM PDT THU JUL 13 2006

...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT FRIDAY FOR LOW HUMIDITIES
ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED
FLAG WARNING IN EFFECT UNTIL 6 PM PDT FRIDAY FOR LOW HUMIDITIES ACROSS
THE MOUNTAINS OF LOS ANGELES COUNTY. A STRONG UPPER LEVEL HIGH PRESSURE
SYSTEM COMBINED WITH WEAKENING ONSHORE FLOW WILL CONTINUE TO BRING HOT
AND DRY CONDITIONS TO ALL INTERIOR LOCATIONS THROUGH THE WEEKEND.
THE LOWEST HUMIDITY READINGS WILL BE FOCUSED ACROSS THE THE SAN
GABRIEL MOUNTAINS AND ANGELES NATIONAL FOREST...WHERE SOME
LOCATIONS WILL EXPERIENCE LONG DURATIONS OF SINGLE DIGIT HUMIDITIES
THROUGH FRIDAY...ALONG WITH VERY POOR OVERNIGHT RECOVERIES. IN ADDITION...
TEMPERATURES WILL SOAR WELL INTO THE 90S AND LOWER 100S TODAY AND
FRIDAY WHICH WILL ADD TO THE CRITICAL FIRE WEATHER SITUATION. HOT
AND DRY CONDITIONS WILL LIKELY EXTEND INTO SATURDAY...WHICH MAY REQUIRE
THE EXTENSION OF THE RED FLAG WARNING. MONSOONAL MOISTURE IS
EXPECTED TO INCREASE ACROSS THE AREA SUNDAY THROUGH
TUESDAY...BRINGING HUMIDITY LEVELS ABOVE RED FLAG THRESHOLDS. HOWEVER...
THE COMBINATION OF HOT TEMPERATURES AND POTENTIAL THUNDERSTORM ACTIVITY
WILL CONTINUE TO BRING HEIGHTENED FIRE WEATHER CONCERNS ACROSS THE MOUNTAINS
THROUGH EARLY NEXT WEEK. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY VALUES...HOT TEMPERATURES...AND DRY FUEL CONDITIONS
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

$$

GOMBERG
4 follow-up statements
000 
WWUS86 KLOX 132224
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
324 PM PDT THU JUL 13 2006

CAZ254-141645-
/O.CON.KLOX.FW.W.0004.000000T0000Z-060715T0100Z/
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
324 PM PDT THU JUL 13 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY FOR LOW
HUMIDITIES ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY.

A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM COMBINED WITH WEAKENING
ONSHORE FLOW WILL CONTINUE TO BRING HOT AND DRY CONDITIONS TO ALL
INTERIOR LOCATIONS THROUGH THE WEEKEND. THE LOWEST HUMIDITY
READINGS WILL BE FOCUSED ACROSS THE THE SAN GABRIEL MOUNTAINS AND
ANGELES NATIONAL FOREST...WHERE SOME LOCATIONS WILL EXPERIENCE
LONG DURATIONS OF SINGLE DIGIT HUMIDITIES THROUGH FRIDAY...ALONG
WITH VERY POOR OVERNIGHT RECOVERIES. IN ADDITION...TEMPERATURES
WILL SOAR WELL INTO THE 90S AND LOWER 100S TODAY AND FRIDAY WHICH
WILL ADD TO THE CRITICAL FIRE WEATHER SITUATION. A GRADUAL INCREASE
IN MONSOONAL MOISTURE IS EXPECTED ACROSS THE AREA THIS WEEKEND...
WHICH WILL LIKELY BRING HUMIDITY LEVELS ABOVE RED FLAG THRESHOLDS.
A MORE SIGNIFICANT SURGE OF MOISTURE AND CORRESPONDING THREAT OF
THUNDERSTORMS IS EXPECTED MONDAY INTO TUESDAY. THE COMBINATION OF
HOT TEMPERATURES AND POTENTIAL THUNDERSTORM ACTIVITY WILL CONTINUE
TO BRING HEIGHTENED FIRE WEATHER CONCERNS ACROSS THE MOUNTAINS
THROUGH EARLY NEXT WEEK.
 
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY VALUES...HOT TEMPERATURES...AND DRY FUEL
CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

$$

GOMBERG
000 
WWUS86 KLOX 141611
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
911 AM PDT FRI JUL 14 2006

CAZ254-142245-
/O.CON.KLOX.FW.W.0004.000000T0000Z-060715T0100Z/
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
911 AM PDT FRI JUL 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. 

A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM COMBINED WITH WEAKENING
ONSHORE FLOW WILL CONTINUE TO BRING HOT AND DRY CONDITIONS TO ALL
INTERIOR LOCATIONS THROUGH THE WEEKEND. THE LOWEST HUMIDITY READINGS
WILL CONTINUE TO BE FOCUSED ACROSS THE THE SAN GABRIEL MOUNTAINS
AND ANGELES NATIONAL FOREST...WHERE SOME LOCATIONS WILL ONCE AGAIN
EXPERIENCE HUMIDITY READINGS OF 10 PERCENT OR LESS FOR SEVERAL HOURS
TODAY. IN ADDITION...TEMPERATURES WILL SOAR WELL INTO THE 90S AND
LOWER 100S TODAY WHICH WILL ADD TO THE CRITICAL FIRE WEATHER
SITUATION. A GRADUAL INCREASE IN MONSOONAL MOISTURE IS EXPECTED
ACROSS THE AREA THIS WEEKEND... WHICH WILL LIKELY BRING HUMIDITY
LEVELS ABOVE RED FLAG THRESHOLDS. A MORE SIGNIFICANT SURGE OF
MOISTURE AND CORRESPONDING THREAT OF THUNDERSTORMS IS EXPECTED
MONDAY INTO TUESDAY. THE COMBINATION OF HOT TEMPERATURES AND
POTENTIAL THUNDERSTORM ACTIVITY WILL CONTINUE TO BRING HEIGHTENED
FIRE WEATHER CONCERNS ACROSS THE MOUNTAINS THROUGH EARLY NEXT
WEEK.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY VALUES...HOT TEMPERATURES...AND DRY FUEL
CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS
RED FLAG WARNING.

$$

GOMBERG
000 
WWUS86 KLOX 142244
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
344 PM PDT FRI JUL 14 2006

CAZ254-150100-
/O.CON.KLOX.FW.W.0004.000000T0000Z-060715T0100Z/
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
344 PM PDT FRI JUL 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON FOR LOW HUMIDITIES ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. 

A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM COMBINED WITH WEAKENING
ONSHORE FLOW WILL CONTINUE TO BRING HOT AND DRY CONDITIONS TO ALL
INTERIOR LOCATIONS THROUGH THE WEEKEND. THE LOWEST HUMIDITY READINGS
CONTINUE ACROSS PORTIONS OF THE LOS ANGELES COUNTY MOUNTAINS...WHERE
HUMIDITY READINGS WERE GENERALLY RANGING BETWEEN 7 AND 15 PERCENT
THIS AFTERNOON. IN ADDITION...HOT TEMPERATURES BETWEEN 90 AND 105
DEGREES HAVE BEEN OBSERVED TODAY...COMPOUNDING THE CRITICAL FIRE
WEATHER SITUATION. WHILE HUMIDITY VALUES ARE EXPECTED TO GRADUALLY
MODIFY THROUGH THE WEEKEND...THERE WILL LIKELY BE ISOLATED SINGLE
DIGIT HUMIDITY READINGS ACROSS THE MOUNTAINS AND ANTELOPE VALLEY
ON SATURDAY...BUT IS NOT CURRENTLY EXPECTED TO PERSIST FOR A LONG
ENOUGH DURATION TO WARRANT A RED FLAG WARNING.

A MORE SIGNIFICANT SURGE OF MOISTURE AND CORRESPONDING THREAT OF
THUNDERSTORMS IS EXPECTED MONDAY THROUGH WEDNESDAY. THE COMBINATION OF
HOT TEMPERATURES AND POTENTIAL THUNDERSTORM ACTIVITY WILL
CONTINUE TO BRING HEIGHTENED FIRE WEATHER CONCERNS ACROSS THE
MOUNTAINS THROUGH EARLY NEXT WEEK.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY VALUES...HOT TEMPERATURES...AND DRY FUEL
CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS
RED FLAG WARNING.

$$

GOMBERG
000 
WWUS86 KLOX 150103
RFWLOX

RED FLAG WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
603 PM PDT FRI JUL 14 2006

CAZ254-150215-
/O.EXP.KLOX.FW.W.0004.000000T0000Z-060715T0100Z/
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
603 PM PDT FRI JUL 14 2006

...RED FLAG WARNING HAS EXPIRED...

RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE 10 PERCENT IN THE
MOUNTAINS. THEREFORE THE RED FLAG WARNING IS NO LONGER IN EFFECT.
HOWEVER...POOR HUMIDITY RECOVERY IS EXPECTED OVERNIGHT AND
SATURDAY WILL BE ANOTHER HOT DAY WITH RELATIVE HUMIDITY LOCALLY
DROPPING UNDER 10 PERCENT.

$$

MOYER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Jul 13, 3:36 AM PDT, 6 hours 3 minutes earlier.

Area forecast discussion, Jul 13, 3:36 AM PDT, 6 hours 3 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
336 AM PDT THU JUL 13 2006

.SHORT TERM...BASE OF THE MARINE INVERSION DOWN TO BETWEEN 400 AND
600 FEET THIS MORNING...ABOUT 200 FEET LESS DEEP THAN YESTERDAY.
EXCEPT FOR PATCHY LOW CLOUDS AND DENSE FOG ON THE CENTRAL
COAST...SKIES WERE CLEAR ACRS THE AREA THIS MORNING. HOWEVER...THERE
WERE A COUPLE OF FINGERS OF LOW CLOUDS ACRS THE CSTL WATERS HEADED
TOWARD CSTL ZONES S OF PT CONCEPTION. ONE WAS OVER THE SANTA BARBARA
CHANNEL...HEADED FOR THE CST OF VTU COUNTY AND SERN SBA COUNTY. THE
OTHER WAS PUSHING INTO CATALINA ISLAND...AND WILL LIKELY AFFECT THE
IMDT CST OF L.A. COUNTY...MAINLY FROM LAX SWD. SHOULD BE SOME DENSE
FOG IN IMDT CSTL SXNS THIS MORNING. WL BE TOUGH TO GET LOW CLOUDS
MORE THAN A COUPLE OF MILES INLAND THIS MORNING S OF PT CONCEPTION.
PRES GRADS WERE TRENDING A BIT OFFSHORE THIS MORNING..BUT W-E GRADS
WERE STILL WKLY ONSHORE.

XPCT CLOUDS TO BURN OFF RATHER QUICKLY THIS MORNING. PROFILERS
SHOWED BETWEEN 1 AND 3 C OF WARMING BETWEEN 400 AND 100O FEET THIS
MORNING COMPARED TO WED MORNING. 00Z AND 06Z WRF MODEL RUNS
BOTH SHOWED 950 MB TEMPS THIS AFTERNOON OF ABOUT 2 C HIGHER THAN
WED. THEREFORE...XPCT A FEW DEGREES OF WARMING IN MOST CSTL
AND VLY AREAS TODAY. THE XCPTN WILL BE NEAR THE IMDT CST...WHERE
MARINE INFLUENCE WILL REMAIN PREVALENT. THERE MAY BE BETTER WARMING
ON THE CENTRAL CST...AT LEAST AWAY FROM THE BEACHES...SINCE
GRADS WERE TRENDING MORE STRONGLY OFFSHORE THERE. TEMPS SHOULD
APCH OR EXCEED 105 DEGREES IN THE HOTTEST LOCATIONS IN THE
VLYS AND ANTELOPE VLY TODAY...WITH 90S LIKELY ACRS INLAND
SECTIONS OF THE L.A. COUNTY CSTL PLAIN,

BOTH THE WRF AND THE GFS SHOW AN INCREASE IN MSTR FROM 700
TO 500 MB TODAY...MAINLY ACRS L.A. AND VTU COUNTIES. THE
WRF SHOWS 850 MB DEW POINTS CLIMBING TO BETWEEN 7C AND 9C
THIS AFTERNOON. THEREFORE...CAN NOT RULE OUT ISOLD TSTMS
ACRS THE MTNS OF L.A. AND ERN VTU COUNTIES THIS MORNING...
OR THE ANTELOPE VLY...SO HAVE ADDED SLIGHT CHANCE OF
SHOWERS/TSTMS TO THESE ZONE FOR THIS AFTERNOON AND
EVENING.

A STRONG UPPER HIGH WILL PERSIST OVER THE SWRN STATES THRU
SAT...WITH A RIDGE EXTENDING INTO SRN CA. MODELS INDICATE THAT
JUST ENOUGH MSTR WILL SNEAK INTO THE FCST AREA TO KEEP A SLIGHT
THREAT OF AFTERNOON AND EVENING SHOWERS AND TSTMS FRI AND
SAT...MAINLY FOR THE MTNS OF L.A. AND ERN VTU COUNTIES AND
THE ANTELOPE VALLEY. MARINE LAYER SHOULD BE FAIRLY MINIMAL
THROUGH SAT...WITH NIGHT/MORNING LOW CLOUDS AND FOG CONFINED
TO THE CSTL PLAIN. WK N-S GRADS MAY BE ENOUGH TO KEEP
CSTL SXNS OF SBA COUNTY AND VTU COUNTY MOSTLY CLEAR TONIGHT...
AND ANOTHER INCREASE IN N-S GRADS SHOULD BRING LOCALLY GUSTY
WINDS TO SRN SBA COUNTY BELOW PASSES AND CANYONS FRI EVENING.
THEREFORE...XPCT LOW CLDS TO PRIMARILY AFFECT THE CENTRAL
CST AND POSSIBLY THE CST OF L.A. COUNTY DURG THE LATE NIGHT
THRU EARLY MORNING HOURS THRU SAT.

THE WRF ACTUALLY SHOWS SLIGHT COOLING AT 950 MB ON FRI...AND A
SLIGHT INCREASE IN ONSHORE GRADS. THIS COULD BRING A BIT OF COOLING
TO THE CSTL PLAIN...BUT HARDLY WORTH MENTIONING. VLYS SHOULD
SEE LITTLE CHANGE IN TEMPS ON FRI...WHILE CLIMBING THICKNESS
VALUES SHOULD CAUSE WARMING IN THE MTNS AND DSRTS. THICKNESS
VALUES WILL PEAK ACRS THE AREA ON SAT...AND 950 MB TEMPS ARE
FCST TO GO THROUGH THE ROOF. ADD TO THAT A WKNG OF ONSHORE
PRES GRADS...AND SAT SHOULD BE THE HOTTEST DAY OF THIS
SPELL. XPCT TEMPS TO RISE ABOVE 100 DEGREES SAT IN MOST
LOCATIONS IN THE VLYS...LOWER MTN SLOPES AND THE ANTELOPE
VALLEY...WITH HOTTEST LOCATIONS LIKELY APCHG 110 DEGREES.
INLAND SECTIONS OF THE L.A. COUNTY CSTL PLAIN COULD HAVE
TEMPS APCH 100 DEGREES ON SAT IF THE WRF IS CLOSE TO CORRECT.
RELATIVE HUMIDITY VALUES MAY COME UP A BIT ON SAT...ENOUGH
TO BRING WDSPRD HEAT INDEX VALUES TO BETWEEN 105 AND 110
DEGREES IN THE VLYS AND PORTIONS OF THE MTNS...IN EXCESSIVE HEAT
WARNING TERRITORY.

.LONG TERM...THE UPPER HIGH WILL SHIFT NWD INTO UTAH AND COLORADO
ON SUN...ALLOWING MORE IN THE WAY OF MID/HIGH LVL MSTR TO PUSH
INTO THE AREA. THERE MAY BE A BIT OF COOLING ACRS THE AREA ON
SUNDAY AS HGTS DROP A BIT AND THERE WILL BE MORE IN THE WAY
OF MID LVL CLOUDINESS...BUT INCREASES IN RELATIVE HUMIDITY VALUES
WILL LIKELY MAKE UP FOR ANY SLIGHT DECREASE IN TEMPS. XPCT A SOMEWHAT
BETTER CHANCE OF SHOWERS/TSTMS ACRS THE MTNS SUN AFTERNOON AND
EVENING. A SLOW MOVING INVERTED TROUGH MEANDER TO THE SW OF THE AREA
MON THRU WED...ALLOWING PLENTY OF MSTR TO STREAM INTO THE AREA FROM
THE S AND E. THE PATTERN WILL BE QUITE FAVORABLE TO BRING SOME
SHOWERS/TSTMS INTO VLYS AND CSTL SXNS LATE MON THRU WED...AND POPS
WILL PROBABLY BE ADDED TO THESE AREAS IF MODELS CONT TO SHOW THIS
PATTERN. EXACTLY WHAT WILL HAPPEN TO ANY MARINE LAYER IS IN
DOUBT...SINCE SO MUCH MID/UPPER LVL MSTR TENDS TO DISRUPT THE LOW
CLOUDS FIELD. WL JUST GO WITH PTLY CLOUDY MON THRU WED ALL AREAS.
MODELS SHOW SIGNIFICANT COOLING S OF PT CONCEPTION ON MON...LIKELY
DUE TO LOW LVL SLY FLOW ASSOCD WITH AN EDDY CRCLN. NOT SURE ABOUT
THIS YET...BUT DO BLV THERE WILL BE SOME COOLING ACRS THE AREA FOR
AT LEAST MON AND TUE.

&&

.AVIATION...
MARINE LAYER NEAR 004 THIS WITH VFR CONDITIONS AT MOST AIRFIELDS.
VLIFR CONDITIONS AT KSMX WILL CONTINUE THROUGH 15Z AND IMPROVE TO
VFR WITH 2HRS AFTER. VERY SHALLOW STRATUS FINGERS TOUCHING KOXR AND
KLAX AND WILL HAVE IFR/LIFR CIGS WITH VFR/MVFR VIS THROUGH
15Z...THEN IMPROVE TO VFR BY LATE MORNING.

KLAX WILL BE ON VERY EDGE OF STRATUS DECK NEAR 005 TIL 15Z...THEN
IMPROVE TO VFR BY 17Z...AND CONTINUE THROUGH REST OF DAY.
WINDWISE...EXPECT A MODERATE WESTERLY SEABREEZE TO FORM BY LATE
MORNING AND CONTINUE THROUGH THE EARLY EVENING....SIMILAR TO
YESTERDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...BRUNO
AVIATION...KITTELL
Hazardous weather outlook, Jul 13, 6:00 AM PDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU JUL 13 2006

CAZ034>041-044>047-051>054-059-087-088-141300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

HOT WEATHER IS EXPECTED OVER INTERIOR SOUTHWESTERN CALIFORNIA TODAY.
HIGH TEMPERATURES ARE EXPECTED TO RISE TO BETWEEN 95 AND 105 IN THE
VALLEYS...ACROSS LOWER ELEVATIONS IN THE MOUNTAINS AND ACROSS THE
ANTELOPE VALLEY. HIGH TEMPERATURES ACROSS INLAND SECTIONS OF THE
COASTAL PLAIN ARE EXPECTED TO APPROACH OR EXCEED 90 DEGREES AS WELL.

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES...AND ACROSS THE ANTELOPE VALLEY.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THERE WILL BE LOCAL NORTHWEST TO NORTH WINDS 20 TO 30 MPH THROUGH
AND BELOW PASSES AND CANYONS IN THE MOUNTAINS AND ADJACENT SOUTH
COAST OF SANTA BARBARA COUNTY DURING THE EVENING HOURS FRIDAY AND
SATURDAY.

HOT WEATHER IS EXPECTED OVER SOUTHWESTERN CALIFORNIA FRIDAY THROUGH
AT LEAST SUNDAY. HIGH TEMPERATURES FRIDAY WILL RISE TO BETWEEN 95
AND 105 IN THE VALLEYS AND ACROSS LOWER ELEVATIONS IN THE
MOUNTAINS...WITH HIGHS BETWEEN 100 AND 107 IN THE ANTELOPE VALLEY.
HIGH TEMPERATURES ACROSS INLAND SECTIONS OF THE COASTAL PLAIN ARE
EXPECTED TO APPROACH OR EXCEED 90 DEGREES AS WELL.

TEMPERATURES WILL LIKELY RISE A FEW MORE DEGREES IN MOST AREAS ON
SATURDAY. IN ADDITION...RELATIVE HUMIDITIES ARE EXPECTED TO
INCREASE...WHICH COULD PUSH HEAT INDEX VALUES TOWARD EXCESSIVE HEAT
WARNING LEVELS. SUNDAY MAY BE A BIT LESS HOT...BUT NOTICEABLE
COOLING IS NOT EXPECTED UNTIL AT LEAST MONDAY.

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE
AFTERNOON AND EVENING HOURS FRIDAY THROUGH SUNDAY ACROSS THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...AND ACROSS THE
ANTELOPE VALLEY. THERE IS A SOMEWHAT BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS MONDAY THROUGH WEDNESDAY.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BRUNO

In the hours before

Special weather statement, Jul 13, 5:45 AM PDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
545 AM PDT THU JUL 13 2006

CAZ034>041-044>047-051>054-059-088-140300-
ANTELOPE VALLEY-CUYAMA VALLEY-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY CENTRAL COAST-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY MOUNTAINS-SANTA BARBARA COUNTY SOUTH COAST-
SANTA CLARITA VALLEY-SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SANTA YNEZ VALLEY-VENTURA COUNTY COAST-
VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY MOUNTAINS-
545 AM PDT THU JUL 13 2006

...RELENTLESS HEAT WILL PERSIST ACROSS INLAND PORTIONS OF
   SOUTHWESTERN CALIFORNIA THROUGH THE WEEKEND...

A STRONG RIDGE OF HIGH PRESSURE WILL REMAIN ANCHORED OVER THE
SOUTHWESTERN STATES THROUGH THE WEEKEND. THE HEAT ACROSS
SOUTHWESTERN CALIFORNIA WILL INTENSIFY TODAY AND IS EXPECTED
TO PEAK OVER THE WEEKEND.

HIGH TEMPERATURES TODAY WILL RISE TO BETWEEN 95 AND 105 IN THE
VALLEYS...IN LOWER ELEVATIONS IN THE MOUNTAINS AND IN THE ANTELOPE
VALLEY. ACROSS INTERIOR COASTAL SECTIONS OF LOS ANGELES COUNTY...
HIGHS WILL LIKELY EXCEED 90 DEGREES TODAY. FOOTHILL LOCATIONS SUCH
AS THE HOLLYWOOD HILLS AND BEVERLY HILLS COULD APPROACH 100 DEGREES.
IT WILL REMAIN RELATIVELY COOL AT THE BEACHES...WITH HIGHS MOSTLY IN
THE 70S...EXCEPT LIKELY IN THE 60S ON BEACHES ACROSS THE CENTRAL
COAST.

MAXIMUM TEMPERATURES FRIDAY ARE EXPECTED TO BE SIMILAR TO THOSE
REACHED TODAY...ALTHOUGH SOME WARMING IS POSSIBLE ACROSS THE
ANTELOPE VALLEY AND THE INTERIOR VALLEYS.

THE HEAT IS EXPECTED TO PEAK ACROSS THE REGION ON SATURDAY. HIGH
TEMPERATURES SHOULD RISE ABOVE 100 DEGREES IN MOST LOCATIONS IN THE
VALLEYS AND ACROSS LOWER ELEVATIONS IN THE MOUNTAINS. TEMPERATURES
IN THE ANTELOPE VALLEY AND IN THE HOTTEST LOCATIONS OF THE SAN
FERNANDO AND SANTA CLARITA VALLEYS WILL LIKELY RISE TO BETWEEN 105
AND 110 DEGREES.

RELATIVE HUMIDITIES ARE EXPECTED TO BEGIN TO RISE ON SATURDAY WHICH
COULD PUSH HEAT INDEX VALUES TO EXCESSIVE HEAT WARNING LEVELS ACROSS
PORTIONS OF SOUTHWESTERN CALIFORNIA. SUBTROPICAL MOISTURE IS
FORECAST TO INCREASE ACROSS SOUTHERN CALIFORNIA BY SUNDAY. THAT
COULD SPREAD SOME MID AND HIGH LEVELS CLOUDINESS INTO THE REGION
WHICH WOULD HELP BRING TEMPERATURES DOWN A BIT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE MOUNTAINS OF
LOS ANGELES AND VENTURA COUNTIES AND IN THE ANTELOPE VALLEY EACH
AFTERNOON AND EVENING THROUGH SATURDAY...BUT SUCH ACTIVITY IS
EXPECTED TO BE RATHER ISOLATED IN NATURE. THE INCREASE IN
SUBTROPICAL MOISTURE ACROSS THE AREA LATE IN THE WEEKEND
INTO NEXT WEEK WILL BRING A GREATER THREAT OF SHOWERS AND
THUNDERSTORMS SUNDAY AFTERNOON INTO THE MIDDLE OF NEXT WEEK.

REDUCE OUTDOOR ACTIVITIES IF POSSIBLE THROUGH THE WEEKEND...AT LEAST
FROM LATE MORNING THROUGH EARLY EVENING. IF HAVE TO WORK OR BE
OUTSIDE DURING THE HEAT OF THE NEXT SEVERAL DAYS...PLEASE TAKE
PRECAUTIONS TO PROTECT YOURSELF FROM THE HEAT. WEAR LOOSE FITTING
LIGHT WEIGHT AND LIGHT COLORED CLOTHING...AND DRINK PLENTY OF WATER.
TAKE ADVANTAGE OF SHADE AND AIR CONDITIONING IF AVAILABLE.

CHILDREN AND THE ELDERLY ARE MOST SUSCEPTIBLE TO HEAT STROKE.
NO PERSON OR PET SHOULD EVER STAY IN AN ENCLOSED VEHICLE EVEN FOR
THE SHORTEST AMOUNT OF TIME. TEMPERATURES QUICKLY RISE TO
LIFE-THREATENING LEVELS...EVEN IF THE WINDOWS ARE PARTIALLY OPENED.

BRUNO

Nearby

Red Flag Warnings in California, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.